Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 22, NWS Brownsville, TX

May 13, 2009Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at May 13, 2009, 1:45 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 1:45 PM CDT (18:45 UTC)
Expired
May 13, 2009, 4:00 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3250 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3250 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 131845
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT WED MAY 13 2009

...STRONG WINDS FOR COASTAL COUNTIES THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT SANDWICHED BETWEEN HIGH PRESSURE
OFFSHORE AND LOW PRESSURE INLAND HAS CAUSED SURFACE WINDS TO
INCREASE THIS AFTERNOON.

TXZ251-254>257-132100-
/O.NEW.KBRO.WI.Y.0022.090513T1845Z-090513T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
145 PM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

WINDS IN COASTAL AREAS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO
45 MPH THIS AFTERNOON. WINDS WILL DECREASE BY EARLY EVENING AS
DAYTIME HEATING ENDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT
COULD BE BLOWN AROUND BY THE STRONG WINDS. THE STRONG WINDS WILL
ALSO CAUSE PROBLEMS WITH HIGH PROFILE VEHICLES AND FOR
UNSUPPORTED WALLS AT CONSTRUCTION SITES.

$$

54/64
1 follow-up statement
000 
WWUS74 KBRO 132111
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 PM CDT WED MAY 13 2009

...WINDS DECREASE AS A HEAT LOW WEST OF OUR REGION WEAKENS...

.SOUTHEAST WINDS HAVE DECREASED TO 20 TO 30 MPH NOW AS LOW
PRESSURE WEST FILLS AND THE PRESSURE GRADIENT OVER THE RIO GRANDE
VALLEY WEAKENS.

TXZ251-254>257-132215-
/O.EXP.KBRO.WI.Y.0022.000000T0000Z-090513T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
411 PM CDT WED MAY 13 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS HAVE DECREASED TO 20 TO 30 MPH NOW AS LOW
PRESSURE WEST FILLS AND THE PRESSURE GRADIENT OVER THE RIO GRANDE
VALLEY WEAKENS. GUSTY SOUTHEAST WINDS OF 25 TO 30 MPH WILL PERSIST
MAINLY NEAR THE COAST UNTIL SUNSET.

$$

PHILO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 1:24 PM CDT, 21 minutes earlier.

Area forecast discussion, May 13, 1:24 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
124 PM CDT WED MAY 13 2009

.DISCUSSION...
BREEZY TO WINDY CONDITIONS CONTINUE TODAY AS LLVL JET MIXES DOWN
TO THE SFC. WINDS WILL DECREASE WITH THE LOSS OF DAYTIME HEATING.
EXPECT SCT CIRRUS DECK TO CONTINUE TO RACE OVERHEAD FROM
CONVECTION WELL TO THE SOUTHWEST IN MEXICO. CU FIELD OVERNIGHT
EXPECTED WITH DEEP LLVL MOISTURE AND USUAL SUMMERTIME NIGHTTIME
INVERSION. HAVE ADDED 10 POPS TO SOUTHEAST CAMERON COUNTY AS
STREAMER SHOWERS ARE NOW A THREAT THROUGH THE NEXT COUPLE
MONTHS. WINDS TOMORROW WILL AGAIN BE BREEZY...BUT NOT AS HIGH AS
TODAY. WINDS WILL BE RIGHT AT THE 15KT THRESHOLD FOR SEABREEZE
FORMATION. BEST CHANCE FOR THE SEABREEZE TO MOVE INLAND WILL BE
INTO KENEDY AND BROOKS COUNTY...WHERE WINDS WILL BE A BIT LOWER.
LATE TOMORROW AND LATE FRIDAY...THERE IS A POSSIBILITY THAT
THUNDERSTORMS OVER THE MOUNTAINS IN NORTHEAST MEXICO COULD MOVE
INTO ZAPATA COUNTY...BUT UPPER LEVEL STEERING WINDS ARE FORECAST
TO BE LIGHT AND VARIABLE. SEABREEZE BOUNDARY HAS BETTER CHANCE
FOR SPARKING A FEW SHOWERS FRIDAY AND SATURDAY WITH LIGHTER WINDS
AND CONTINUED THERMAL GRADIENT. POP CHANCES REMAIN FOCUSED ON THE
FRONTAL BOUNDARY SWEEPING THROUGH SUNDAY NIGHT/MONDAY MORNING. 30
POPS FORECAST AREAWIDE WITH BEST FOCUS RIGHT AROUND DAWN MONDAY
FOR ALONG THE RIVER. AFTER FRONTAL PASSAGE MONDAY...DRIER AIR
GRADUALLY MOVES INTO THE REGION...WITH CLEARING SKIES AND
TEMPERATURES GETTING BACK TO NEAR NORMAL.

&&

.AVIATION...
SUNNY AND BREEZY TO WINDY CONDITIONS ARE BEING REPORTED ACROSS
DEEP SOUTH TEXAS EARLY THIS AFTERNOON. LOW CLOUDS HAVE MIXED OUT
BUT SOME AFTERNOON STREETS ARE DEVELOPING AND HIGH CLOUDS FROM THE
WEST ARE STILL PRESENT. MVFR CONDITIONS WILL RETURN LATER THIS
EVENING WHEN LOW CLOUDS REDEVELOP AS DAY TIME MIXING FADES.

&&

.MARINE...
THE 11 AM OB FROM BUOY020 INDICATED 20 TO 25 KT SSE WINDS WITH
HIGHER GUSTS...AND SEAS AROUND 7.5 FT WITH A DOMINANT PERIOD OF
SIX SECONDS. THE COMBINATION OF LOW PRESSURE UPSTREAM AND HIGH
PRESSURE IN THE GULF OF MEXICO HAS RESULTED IN A TIGHTER PRESSURE
GRADIENT LOCALLY...PRODUCING STRONG WINDS AND SMALL CRAFT ADVISORY
CONDITIONS. WINDS ON THE LAGUNA MADRE SHOULD DECREASE THIS EVENING
AS MIXING FROM DAY TIME HEATING DECREASES. INCREASED WAVE HEIGHTS
WILL HANG ON INTO TONIGHT. MODERATE WINDS AND SEAS WILL PERSIST
FROM THURSDAY INTO THE WEEKEND WITH LITTLE CHANGE TO THE ONGOING
SYNOPTIC PATTERN. A FEW SHOWERS WITH AN EMBEDDED THUNDERSTORM OR
TWO MAY DEVELOP BY SUNDAY AS A COLD FRONT DIPS SOUTH INTO THE
AREA. UPPER AIR SUPPORT IS LACKING WITH THIS FRONT...AND EXCEPT
FOR POSSIBLE CONVECTION ALONG THE FRONT ITSELF...LITTLE WEATHER IS
EXPECTED. HIGH PRESSURE WILL BE OVERHEAD EARLY NEXT WEEK...LEADING
TO LOW WINDS AND SEAS.

&&

.FIRE WEATHER...
SEVERE TO EXTREME DROUGHT CONDITIONS WILL CONTINUE ACROSS DEEP
SOUTH TEXAS IN THE SHORT TERM...WITH CURED FUELS IN ALL AREAS.
MODERATE TO BREEZY SOUTHEAST WINDS WILL DEVELOP THURSDAY...
PRODUCING ENHANCED FIRE GROWTH POTENTIAL. RELATIVE HUMIDITY VALUES
WILL NOT FALL BELOW CRITICAL LEVELS HOWEVER...AND A WATCH OR
WARNING IS NOT BEING CONSIDERED RIGHT NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  90  77  88 /  10  10  10  10
BROWNSVILLE          78  91  77  90 /  10  10  10  10
HARLINGEN            77  94  76  92 /  10  10  10  10
MCALLEN              76  96  75  92 /  10  10  10  10
RIO GRANDE CITY      76 100  75  97 /  10  10  10  10
SOUTH PADRE ISLAND   79  87  78  87 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/54
Hazardous weather outlook, May 13, 5:29 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 AM CDT WED MAY 13 2009

TXZ248>257-141100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
529 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

DROUGHT CONDITIONS WILL CONTINUE TO PREVAIL TODAY AND TONIGHT
ACROSS DEEP SOUTH TEXAS AS MOST INLAND AREAS ARE SEEING CURED FUEL
CONDITIONS. STRONG SOUTHEAST WINDS WILL BE POSSIBLE THROUGH THIS
EVENING WHICH WILL HELP TO ENHANCE THE RISK OF FIRE GROWTH
POTENTIAL AND RAPID SPREAD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DRY CONDITIONS ARE EXPECTED TO PERSIST IN THE SHORT TERM. MODERATE
TO STRONG SOUTHEAST WINDS WILL BE POSSIBLE ON THURSDAY...RESULTING
IN THE ENHANCEMENT OF FIRE GROWTH POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-141100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
529 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS BAY
AND GULF WATERS FOR TODAY INTO THIS EVENING AS THE LOCAL PRESSURE
GRADIENT TIGHTENS RESULTING IN STRONG SOUTHEAST WINDS. THERE IS A
MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

UNSETTLED CONDITIONS ARE ANTICIPATED TO CONTINUE THROUGH THURSDAY
ACROSS THE LOWER TEXAS BAY AND GULF WATERS AS THE PRESSURE
GRADIENT REMAINS TIGHT AND MODERATE TO STRONG SOUTHEAST WINDS
PREVAIL. A MODERATE RISK FOR RIP CURRENTS WILL BE POSSIBLE ON
THURSDAY AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:42 AM CDTSmall Craft AdvisoryBRO27 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.